MAUDE Adverse Event Report: ROCHE DIAGNOSTICS COBAS 6000 C (501) MODULE; CLINICAL CHEMISTRY ANALYZER

ROCHE DIAGNOSTICS COBAS 6000 C (501) MODULE; CLINICAL CHEMISTRY ANALYZER
Catalog Number 05860636001
Medical Device Problem Code Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The na electrode lot number was n4105 with an expiration date of 21-jul-2024.The cl electrode lot number was i9092 with an expiration date of 12-jun-2024.The gluc3 reagent lot number was 71884001 with an expiration date of 30-jun-2024.The ca2 reagent lot number was 73362201 with an expiration date of 30-sep-2024.The chol2 reagent lot number was 72472901 with an expiration date of 31-jan-2024.The bilt3 reagent lot number was 68884501 with an expiration date of 30-sep-2024.The field service engineer (fse) found that the rinse mechanism was overflowing the reaction cells.He ran warm bleach water through the valves and cleaned the vacuum line back to the vacuum tank.The fse also removed the vacuum pump, confirmed no holes were in the vacuum diaphragms, and cleaned the vacuum pump head valves.The reaction cells were no longer overfilling.The fse ran mechanism checks and the rinse mechanism was performing within specifications.The customer performed qc and it was acceptable.The fse did a performance check and the instrument was performing within specifications.The investigation is ongoing.
 
Event or Problem Description
We received an allegation about discrepant results for 1 patient's plasma sample tested with multiple assays on a cobas 6000 c501 analyzer when compared to a different cobas 6000 c501 analyzer.The affected assays were sodium (na), chloride (cl), glucose hk gen.3 (gluc3), calcium gen.2 (ca2), cholesterol gen.2 (chol2), and bilirubin total gen.3 (bilt3).Na: initial result: 119 mmol/l.1st repeat result: 140 mmol/l.2nd repeat result: 135 mmol/l (tested on another c501).Cl: initial result: 87.2 mmol/l.1st repeat result: 103.9 mmol/l.2nd repeat result: 105 mmol/l (tested on another c501).Gluc3: initial result: 60 mg/dl.Repeat result: 86 mg/dl (tested on another c501).Ca2: initial result: 7.41 mg/dl.Repeat result: 9.61 mg/dl (tested on another c501).Chol2: initial result: 75 mg/dl.Repeat result: 158 mg/dl (tested on another c501).Bilt3: initial result: 0.62 mg/dl.Repeat result: 0.92 mg/dl (tested on another c501).The initial na result was questioned.The repeat results were deemed to be correct.Reportedly, an amended report with the correct results was issued.
 
Additional Manufacturer Narrative
The qc recovery was acceptable.There was no indication of a performance issue with the reagent.The calibration was acceptable with no noted alarms.The alarm trace did not show any abnormality.The field service engineer (fse) found that found that the rinse mechanism was overflowing the reaction cells on the vacuum lines.He ran warm bleach water through the valves, cleaned the vacuum line back to the vacuum tank, and removed the vacuum pump.He also confirmed no holes were in the vacuum diaphragms, and cleaned the vacuum pump head valves.The reaction cells were no longer overfilling.The fse performed operational and mechanical checks and the instrument was performing within specifications.Qc was performed and it was acceptable.The service actions (running warm bleach water through the valves, cleaning the vacuum line back to the vacuum tank, removing the vacuum pump, confirming no holes were in the vacuum diaphragms, and cleaning the vacuum pump head valves) resolved the issue.The investigation identified an environmental issue.The cause was due to particulate buildup in the vacuum elbow.No further issues were reported afterward.

Brand Name
COBAS 6000 C (501) MODULE
Common Device Name
CLINICAL CHEMISTRY ANALYZER
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
HITACHI HIGH TECH CORP.
882 ichige hitachinaka
ibaraki 312-8 504
JA   312-8504
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250-0457
MDR Report Key18356691
Report Number1823260-2023-04102
Device Sequence Number6426952
Product Code JJE
UDI-Device Identifier04015630920297
UDI-Public04015630920297
Combination Product (Y/N)Y
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K060373
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number05860636001
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/30/2023
Supplement Date Received by Manufacturer01/11/2024
Initial Report FDA Received Date12/19/2023
Supplement Report FDA Received Date02/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age30 YR
Patient SexFemale